Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 159, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 18, 2001, 8:27 PM CDT for Eau Claire County, Wisconsin. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 18, 2001, 8:27 PM CDT (01:27 UTC)
- Expired
- Jun 18, 2001, 9:00 PM CDT
- In force
- 33 min
- Issued by
- NWS Twin Cities, MN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Eau Claire County, WI
The radar
The La Crosse radar (KARX), 95 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 8:41 PM CDT | Hail 0.88 | Augusta, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 7:45 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 1.5 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2360 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1718 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 13.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMPX 190128 SVRMSP WIC035-190200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 827 PM CDT MON JUN 18 2001 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAU CLAIRE COUNTY IN WEST CENTRAL WISCONSIN * UNTIL 900 PM CDT * AT 827 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 12 MILES SOUTHWEST OF AUGUSTA...OR ABOUT 17 MILES SOUTHEAST OF EAU CLAIRE...MOVING NORTHEAST AT 25 MPH. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... AUGUSTA. FOSTER. CLEGHORN. FALL CREEK THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4465 9146 4449 9135 4468 9069 4490 9084
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:15 PM CDT, 5 hours 12 minutes earlier.
Area forecast discussion, Jun 18, 3:15 PM CDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 315 PM CDT MON JUN 18 2001 WRMFNT HAS LIFTED N DRNG AFTN AS CLDS CLRD ACRS CNTL/S MN. RATHER GUSTY SWLY WNDS INTO S MN...BUT SFC WND FIELD REMAINS RATHER WEAK VCNTY WRMFNT. STILL AMS RMNS VERY UNSTL WITH DWPTS INTO MID 60S. APRCH OF DKTS SHRTWV SHUD HELP FIRE STORMS. VSBL SATL IMAGERY BGNNG TO SHW SM BUILDUPS W OF ETH. SM CONCERN WITH HVY RAINS ACRS CNTL AREAS ALNG AND N OF WRMFNT...BUT TSTMS SHUD BE RATHER FAST MVNG. AS CAP WEAKENS WITH APRCH OF CDFNT AND COOLER MID LVL TEMPS TSTMS SHUD BGN TO BUILD S. MAIN SVR THREAT ACRS MN CWA SHUD BE BFR MIDNITE...BUT EXPECT SHWRS TO CONT TIL PAST MIDNITE AS UPR TROF MVS THRU. CULD SEE SM LINGERING CLDS SE AREAS TUES MRNG...BUT CU SHUD REDVLP MAINLY N AREAS WITH COOL MID LVL TEMPS. WILL CONT WITH SHWR THREAT FOR WED AS UPR TROF DROPS S INTO CWA AND HOLD INTO ERLY THURS SE AREAS. BUILDING HTIS THRU WKND SHUD MAKE FOR WRM TEMPS AND FINALLY A DRY BREAK. .MSP...NONE. PAULSON
In the hours before
Special weather statement, Jun 18, 7:18 PM CDT, 1 hour 9 minutes before
MNZ041-042-047-048-055-190035- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 718 PM CDT MON JUN 18 2001 ...SEVERE THUNDERSTORM WATCH CANCELLED FOR PORTIONS OF WEST CENTRAL MINNESOTA... THE STORM PREDICTION CENTER HAS CANCELLED THAT PORTION OF SEVERE THUNDERSTORM WATCH 445 OVER THE MINNESOTA COUNTIES OF STEVENS... SWIFT...POPE...DOUGLAS AND TODD. THE THREAT THE DAMAGING WEATHER HAS PASSED THIS AREA.
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 9:46 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa | 44 min |
| Jun 18, 10:07 PM CDT | Severe Thunderstorm Warning | MPX | Dunn | 53 min |
| Jun 18, 10:16 PM CDT | Severe Thunderstorm Warning | MPX | Pierce | 44 min |
| Jun 18, 10:25 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Eau Claire | 65 min |
| Jun 18, 10:29 PM CDT | Severe Thunderstorm Warning | MPX | Pepin | 61 min |
| Jun 18, 10:48 PM CDT | Severe Thunderstorm Warning | MPX | Rusk | 57 min |
| Jun 18, 11:25 PM CDT | Severe Thunderstorm Warning | MPX | Dunn | 35 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.